I doubt it is from the Augmentin. I would suspect it is the Tapazole or your hyperthyroidism is getting worse in spite of the Tapazole. I would ask for a recheck of your thyroid levels and see if they have increased. If not or if lower, reducing the Tapazole may help. A beta blocker may also help if the Tapazole cannot be tolerated at all.Your endo should be able to help you with this.
Thank you for responding. I've had Graves disease for many years now and it's been under control and normal for at least 9 years. I take only 1/2 of a 10 mg. tapazole 3 times a week, and am checked every 6 months. I've had a sinus infection once a year for the past 3 years, and each time have been given Augmentin and it's caused this horrible lasting anxiety each time. I don't ever want that med again. I honestly think it's the cause. Does that sound reasonable to you?
Can't argue with your additional history and the fact it has happened 3 times now, so, yes, it sounds reasonable. I actually had such a terrible depression reaction to an antibiotic once, I couldn't believe it until I looked it up and found suicide under the side effect profile! So thankfully there are other antibiotics suitable for sinusitis if you get it again. Hope the anxiety subsides soon.
Thank you again for responding. I fear ever needing another antibiotic. I can't take sulphur drugs and the cipro family of antibiotics are well known to cause problems with people on anti anxiety medications. I'm 65 years old and don't like this lasting horrible anxiety. When you suffered from depression from your antibiotic, how long did that feeling last? My experience for the last 2 times on Augmentin has made me anxious for at least 2 months. It's not a nice way to live. I don't know if you're in the medical field or not, but do you have any knowledge of any antibiotic that doesn't cause this type of reaction.? Again, thank you so much.
I think my depression lifted within 2-3 days of stopping the antibiotic. Since you are already taking Klonopin, an anxiety drug, why not talk to your Dr about just increasing the dose of that slightly until this wears off. That would be the easiest. There is also a supplement called GABA, that is a precursor to serotonin that you can get in health food stores. Celexa also has anti-anxiety properties, and a dose adjustment on that one could work as well. A cephalosporin might be ok or azithromycin if these are uncomplicated sinus infections (you are not immunocompromised).
In the past I was on Klonopin 4 mg. per day and have come down to 2 1/2 per day. Also was on 40 mg. celexa and have come down to 20 mg. I really don't want to do anymore withdrawals as you might imagine.
What is Gaba? Is it safe with the meds I'm on now?
Is there no OTC calmer downer that is safe for me to take until this horrible anxiety wears off? I'm just about housebound.
I would wonder if your anxiety is worse now because you've dropped the dose of your meds that treat anxiety. I am not suggesting withdrawing anything, but increasing either the Klonopin or Celexa after discussing that with your Dr.If you can't do that for some reason, GABA is an amino acid, a part of natural proteins found in food, that act as a precursor to serotonin, one of the calming neurotransmitters in the brain. It is available in health food stores. If your anxiety is so severe, why are you reducing your med doses? Being housebound from anxiety is severe, and I really think you need to assess your situation and talk to your Dr.
The reductions in my meds happened quite some time ago, not at all recently. Last year I believe, and I was doing alright with it. The problem is that the augmentin has wiped out the effects completely of the both meds. It did the same thing the last 2 times I was on Augmentin. I just hate the long time it takes to get this stuff out of my system. I've heard this kind of thing happening to other people too. Would the Gaga increase my serotonin too much where I'm on celexa? Although neither drug is doing it's job now, they're still in my system. Thank you again so much for responding. I do see a councelor once a week. My psychiatrist retired and am waiting for a new one now. The last 2 times this happened, one young new training psychiastrist wanted to put me on a blood pressure med, and I don't have high blood pressure, mine is normal, and I refused. They won't do a double benzo.
GABA would be safe, but I would start low on dose and gradually increase until you feel some relief, then level off. You can get too much serotonin, but you are on the lower dose of Celexa, so if you start low, go slow on increases, you should be ok with it.
Hi Thank you again
My concern about celexa comes from my deceased brother-in law. 6 years ago he was very ill, overweight, diabetic, on many many pills. His doctors and treatment was from Brigham and Woman's Hospital Boston. Apparently someone didn't cross check all of his meds with celexa and he got serotonin syndrome, nearly killed him. He was in the hospital for a week and had no memory of that time. Every part of his body moved constantly and finally one doctor figured it out and stopped the celexa. Fearful of antidepressants from that ordeal made him refuse any antidepressant after that. He put a plan in place and soon took an overdose of pills and killed himself. My sister and he were married over 40 years. Sad, very sad. Nobody saw it coming. I believe antidepressants are important to replace, at least in his case.
I understand your caution and am sorry such a tragedy occurred in your family. Sometimes a bad experience makes people think in extremes. These medications and how they are dosed and combined must be done carefully and under the guidance of a physician. Please check with your Dr about the GABA before taking it. Since it is a supplement, he may or may not be familiar with it.
Hi, I thought id let you know I've had the same experiences with augmentin and sulphur drugs. I already have a anxiety disorder (which I just found out could be cause from very low B12 levels) and I took both of those drugs for a sinus infection...I thought I was going to die. My anxiety was severe and I was bed ridden because I couldn't face the weird anxiety I had. Mine lasted about 2-3 weeks but hung over my head for awhile just because I was so frightened of the experience I had. If that makes sense?
I drank tons of vitamin waters and juice to try and flush my body of the meds. Not sure if it helped it not...but I was desperate. As far as the sinus infection goes...have you tried a Neti Pot? They work wonders and it doesn't have side effects. Hope you feel better soon!!
Hi, Thank you for responding.
Were you on any anti anxiety meds when you took the Augmentin? I've heard of neti pots and should look into it for the future. I can't go through this again. It's been over a month now and with the past two times my horrible anxiety lasts at least 2 months or more. Perhaps I'll also try a B complex vitamin.
Thank you again. Any other suggestions would be greatly appreciated.